Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 85, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 25, 2005, 5:05 AM CDT for St. Clair County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2005, 5:05 AM CDT (10:05 UTC)
- Expired
- Aug 25, 2005, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County St. Clair County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:30 AM CDT | FLASH FLOOD | Appleton City, MO | SMALL CREEKS OUT OF BANKS EAST OF APPLETON CITY NEAR AA HIGHWAY. |
| Aug 25, 6:30 AM CDT | FLASH FLOOD | Appleton City, MO | WATER COVERING ROADWAYS ON RURAL GRAVEL ROADS WEST OF APPLETON CITY NEAR HIGHWAY 52. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 251008
FFWSGF
MOC185-251600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 AM CDT THU AUG 25 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL 1100 AM CDT.
* AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT NEARLY FOUR INCHES OF RAIN HAS AFFECTED
PORTIONS OF NORTHEAST ST. CLAIR COUNTY OVERNIGHT. TWO TO THREE
INCHES HAS FALLEN OVER RURAL AREAS NORTH OF A LINE FROM TABERVILLE
TO ICONIUM.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...APPLETON CITY...LOWRY CITY...OSCEOLA...COLLINS...
GERSTER...ICONIUM...JOHNSON CITY...MONEGAW SPRINGS...ROSCOE...
TABERVILLE...TIFFIN AND VISTA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3819 9353 3792 9353 3792 9358 3783 9359
3784 9381 3790 9381 3790 9406 3821 9404
$$
CRAMER2 follow-up statements
000
WGUS73 KSGF 251345
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 AM CDT THU AUG 25 2005
MOC185-251600-
ST. CLAIR MO-
839 AM CDT THU AUG 25 2005
...FLASH FLOOD WARNING CONTINUES FOR ST. CLAIR COUNTY UNTIL 1100 AM
CDT...
AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF LOCALLY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR
ESTIMATED THAT THREE TO FIVE INCHES OF RAINFALL...LOCALLY HEAVIER
AMOUNTS...FELL NEAR THE COMMUNITY OF LOWRY CITY SINCE MIDNIGHT.
LOCAL LAW ENFORCEMENT OFFICERS REPORTED FLOODING ALONG RURAL GRAVEL
ROADS WEST OF APPLETON CITY NEAR HIGHWAY 52. IN ADDITION...SEVERAL
SMALL CREEKS WERE OUT OF BANKS EAST OF APPLETON CITY...NEAR AA
HIGHWAY.
HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA...WITH AN
ADDITIONAL ONE HALF TO LOCALLY ONE INCH OF RAIN FALLING BEFORE NOON
TODAY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO
OCCUR.
BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 3819 9353 3792 9353 3792 9358 3783 9359
3784 9381 3790 9381 3790 9406 3821 9404
$$
JLT000
WGUS73 KSGF 251559
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 AM CDT THU AUG 25 2005
MOC185-251606-
ST. CLAIR MO-
1056 AM CDT THU AUG 25 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR ST. CLAIR COUNTY
HAS BEEN ALLOWED TO EXPIRE...
ALTHOUGH THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM...AN AREAL
FLOOD WARNING WILL BE ISSUED SHORTLY FOR SAINT CLAIR COUNTY.
LOCAL LAW ENFORCEMENT OFFICERS CONTINUE TO REPORT FLOODING ALONG
RURAL GRAVEL ROADS EAST OF APPLETON CITY. IN ADDITION...SEVERAL
SMALL CREEKS WERE OUT OF BANKS EAST OF APPLETON CITY...NEAR AA
HIGHWAY.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3819 9353 3792 9353 3792 9358 3783 9359
3784 9381 3790 9381 3790 9406 3821 9404
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:45 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 25, 3:45 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 AM CDT THU AUG 25 2005 .DISCUSSION... CLASSIC SETUP FOR A FLOOD EVENT UNDERWAY OVER SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI THIS MORNING. CURRENT FLOOD WATCH HANDLES THIS VERY WELL...SO PLAN NO MODIFICATIONS. UP TO 45 KNOT 850 MB JET SCREAMING INTO SRN EDGE OF MCS...WITH REDEVELOPMENT ALL THE WAY BACK TO JUST NORTHWEST OF WICHITA. MULTIPLE STRONG TO SEVERE BOWING CELLS RIDING ALONG SRN EDGE OF CONVECTION...AND THESE ARE ONLY ACTING TO INTENSIFY THE RAIN RATES. ICT 88D RAINFALL ESTIMATES SHOW 6 TO 8 INCHES JUST WEST OF CHANUTE...AND WITH CHANUTE ASOS SHOWING 3.45 INCHES IN AN 88D ZONE OF 3 TO 4 INCHES...THINK THAT 88D ESTIMATES ARE VERY CLOSE TO REALITY. SGF 88D LOOKS TO BE RUNNING ABOUT ONE INCH TOO HIGH IN THE SAME AREA. THIS SAID...BAND OF 4 TO 6 INCH RAIN IS LIKELY TO LAY OUT IN THE FLASH FLOOD WATCH AREA. AS LLJ CONTINUES TO VEER THIS MORNING...THINK THAT CONVECTION WILL WEAKEN...THEN DISSIPATE BY AROUND 10 AM. THIS LEAVES PLENTY OF TIME TO GET AT LEAST SOME PARTIAL CLEARING...AND WITH SURFACE DEWPOINTS IN THE LOW TO MID 70S...CAPE SHOULD SOAR INTO THE 2000 TO 3000 J/KG RANGE. REMNANT OUTFLOW BOUNDARIES COULD BE A FOCUS FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON...SO HAVE CONTINUED 40 TO 50 POPS GENERALLY FROM SGF NORTHEASTWARD. CAP TO THE SOUTHWEST MAY LIMIT CONVECTION THERE...BUT HIGHS IN THE MID 90S COMBINED WITH THE HIGH DEWPOINTS WILL PUSH HEAT INDICES INTO THE 103 TO 105 RANGE FOR A COUPLE OF HOURS. WILL MENTION THIS THREAT IN THE HWO. BOTH NAM AND GFS SHOW ANOTHER MCS TONIGHT IS POSSIBLE TO OUR NORTH AS ANOTHER RIPPLE RIDES THROUGH THE NRN PLAINS TROUGH. AM CONCERNED ABOUT THE POSSIBILITY THOUGH OF CONVECTION FIRING SEWD INTO CENTRAL MO...AS 850 MB CONVERGENCE LOOKS SUBSTANTIAL IN BOTH MODELS...AND BOTH MODELS SHOW AT LEAST SOME PRECIP. GIVEN PWATS OF NEARLY 2 INCHES...ANY CONVECTION THAT DOES FIRE WILL LIKELY PUT DOWN VERY IMPRESSIVE RAIN AMOUNTS. IF AN MCS DOES IN FACT FORM NEAR TOPEKA...MESOSCALE CIRCULATION AROUND IT COULD FORM WARM WING CONVECTION ALONG CONVERGENCE AXIS INTO CENTRAL MO. WILL BRIEF DAY SHIFT AND THEY CAN REEXAMINE POTENTIAL FOR ADDITIONAL FLOODING RAIN TONIGHT. MAIN AXIS OF THE PLAINS TROUGH WILL FINALLY SWING THROUGH FRIDAY NIGHT INTO SATURDAY...SO RAIN CHANCES LINGER UNTIL THEN. REMAINDER OF EXTENDED FORECAST LOOKS OK. NORTHWEST FLOW AND ANOTHER TROUGH COULD SPELL ANOTHER SHOT AT RAIN ON MONDAY HOWEVER. BROWNING && .AVIATION... FOR THE 06Z TAFS...LOOKS LIKE MAIN MCS ACTIVITY WILL REMAIN NORTH OF THE JLN AND SGF FORECAST POINTS. THAT SAID...SOUTHERN EDGE OF THE COMPLEX MAY AFFECT THESE LOCATIONS AND HAVE INCLUDED TEMPO OF SHOWERS OVERNIGHT AT BOTH JLN AND SGF. OUTSIDE OF ANY CONVECTION...SHOULD SEE VFR CONDITIONS. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH LATE TONIGHT AND THURSDAY MORNING FOR PORTIONS OF WEST CENTRAL AND CENTRAL MO. .KS...FLOOD WATCH LATE TONIGHT AND THURSDAY MORNING FOR BOURBON COUNTY. WFO SGF
Hazardous weather outlook, Aug 25, 5:02 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 502 AM CDT THU AUG 25 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 502 AM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: NORTH OF A GIRARD TO BOLIVAR TO ROLLA LINE THIS MORNING. ALL OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON...AND CENTRAL MISSOURI TONIGHT. DISCUSSION: A LARGE COMPLEX OF THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS SOUTHEAST KANSAS AND INTO CENTRAL MISSOURI THIS MORNING. SEVERAL INCHES OF RAIN ARE POSSIBLE ON ALREADY SATURATED GROUND BEFORE THE STORMS WEAKEN BY LATE MORNING. OUTFLOW BOUNDARIES LEFT BY THE MORNING STORMS MAY ACT AS A FOCUS FOR THUNDERSTORM REGENERATION THIS AFTERNOON. ANY STORMS THAT DO FORM WILL LIKELY PRODUCE VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE REGION TONIGHT...BRINGING YET ANOTHER ROUND OF THUNDERSTORMS. THE BEST CHANCE FOR ADDITIONAL HEAVY RAIN WILL BE ACROSS CENTRAL MISSOURI .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH THE AREA ON FRIDAY BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT SPOTTERS ARE URGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 44 min |
| Aug 25, 2:24 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Aug 25, 5:29 AM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Aug 25, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 40 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.